Thunderstorm Wind, Randall
- When
- August 18, 4:56 PM CST to 4:57 PM CST
- Where
- Randall County, 2.68 mi NW of Timbercreek Canyon
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.080, -101.850
Severe thunderstorms moved across the south central Texas Panhandle during the early evening hours producing thunderstorm wind gusts. There was some tree limb damage due to the thunderstorm wind gusts, however there were no reports of injuries or fatalities.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the south central Texas Panhandle during the early evening hours producing thunderstorm wind gusts. There was some tree limb damage due to the thunderstorm wind gusts, however there were no reports of injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 18, 2:46 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT SAT AUG 18 2012 .DISCUSSION... OUTFLOW BOUNDARIES FROM EARLY MORNING STORMS HAVE HELPED TO STABILIZE THE ATMOSPHERE ACROSS THE PANHANDLES. AS A RESULT RAIN CHANCES WILL BE NOTICEABLY LOWER THAN PREVIOUSLY FORECAST. THUNDERSTORMS HAVE FORMED JUST ACROSS THE SOUTHERN CWA BOUNDARY AND ARE NOT ANTICIPATED TO MAKE MUCH OF ANY NORTHWARD PROGRESSION WITH TIME. HOWEVER THE OUTFLOW FROM THESE STORMS MAY CAUSE BRIEF ISOLATED STORMS TO FORM MAINLY ALONG AND SOUTH OF I-40 OVER THE NEXT FEW HOURS. BECAUSE OF THIS POTENTIAL FOR DEVELOPMENT HAVE LEFT LOW POPS IN FOR THE SOUTHERN TIER OF COUNTIES THROUGH THE EVENING. POPS END AFTER MIDNIGHT AS A COLD FRONT MOVES THROUGH THE PANHANDLES AND THE MORE STABLE AIRMASS BEHIND THE FRONT SHOULD ALSO KEEP RAIN CHANCES SILENT THROUGH EARLY MONDAY MORNING. BY MONDAY AFTERNOON A WEAK SHORTWAVE IS EXPECTED TO MOVE OUT OF COLORADO TO BRING ANOTHER CHANCE FOR RAIN THROUGH TUESDAY MORNING. MODEL SOLUTIONS HAVE BEEN HINTING AT THE CHANCE FOR LOCALLY HEAVY RAINS ASSOCIATED WITH THIS ROUND OF STORMS BUT DUE TO POOR PAST PERFORMANCE WILL NOT MENTION AT THIS TIME. FOR THE EXTENDED PORTIONS OF THE FORECAST THE GFS HAS BEGUN TO COME IN LINE WITH THE ECWMF FOR KEEPING THE WESTERN RIDGE FURTHER TO THE WEST WHICH COULD GIVE US ANOTHER SHOT AT RAIN THURSDAY THROUGH FRIDAY. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS THROUGH NEXT WEEK. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT SAT AUG 18 2012 OKZ001>003-TXZ001>020-190900- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 346 PM CDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT SOUTH OF I-40. A FEW STORMS MAY BECOME STRONG...WITH BRIEF WIND GUSTS UP TO 50 MPH AND SMALL HAIL BEING THE PRIMARY HAZARDS. ANY STORM THAT DEVELOPS SHOULD DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES MONDAY AFTERNOON THROUGH TUESDAY...AND THEN AGAIN THURSDAY THROUGH FRIDAY. A FEW STORMS THAT FORM MAY BECOME STRONG...WITH BRIEF WIND GUSTS TO 50 MPH AND SMALL HAIL BEING THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 402 PM CDT SAT AUG 18 2012 TXZ016-017-182130- DEAF SMITH TX-RANDALL TX- 402 PM CDT SAT AUG 18 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR RANDALL AND DEAF SMITH COUNTIES. AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BUFFALO LAKE... OR ABOUT 12 MILES EAST OF HEREFORD...MOVING SOUTH AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 529 PM CDT SAT AUG 18 2012 TXZ012-017-182315- POTTER TX-RANDALL TX- 529 PM CDT SAT AUG 18 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR RANDALL AND POTTER COUNTIES. AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 2 MILES WEST OF AMARILLO...MOVING SOUTH AT 10 MPH. THIS STORM WILL MAINLY AFFECT DOWNTOWN AMARILLO...INCLUDING THE CENTER CITY BLOCK PARTY...AND PORTIONS OF SOUTHWEST AND SOUTHERN AMARILLO OVER THE NEXT 45 MINUTES. BRIEF...STRONG WIND GUSTS UP TO 50 ARE POSSIBLE NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. ADDITIONALLY...HEAVY RAIN WITH THIS STORM MAY ALSO CAUSE PONDING OF WATER ON SOME ROADWAYS. JACKSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 547 PM CDT SAT AUG 18 2012 TXZ016-182330- DEAF SMITH TX- 547 PM CDT SAT AUG 18 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR DEAF SMITH COUNTY. AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER DEAF SMITH COUNTY...OR ABOUT 15 MILES NORTH OF HEREFORD...MOVING SOUTH AT 15 MPH. THIS STORM COULD IMPACT HEREFORD JUST AFTER 630 PM. BRIEF...STRONG WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY RAIN ARE POSSIBLE NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. JACKSON
The Amarillo radar (KAMA), 21 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
2 thunderstorm wind. Local standard time, as filed.
The thunderstorm wind gust downed three to five inch tree limbs in the Hunsley Hills area of Canyon, Texas. There were no reports of injuries or fatalities.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406249, 406250.